Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Northern Indiana

June 14, 2000Fulton County, Henry County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 7:58 PM EDT for Fulton County, Henry County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 7:58 PM EDT (23:58 UTC)
Expired
Jun 14, 2000, 8:40 PM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:25 PM EDTThunderstorm WindWauseon, OHOne tree down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 5:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 150001
SVRFWA
OHC051-069-150040-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN OHIO
  HENRY COUNTY IN OHIO

* UNTIL 840 PM EDT

* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS 7 MILES SOUTHWEST OF ARCHBOLD TO NORTH        
  OF DEFIENCE...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE PATH OF THESE SEVERE THUNDERSTORMS ARE...    
  ARCHBOLD
  NAPOLEON
  LIBERTY CENTER
  WAUSEON
  
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE 
STORMS! SEEK SHELTER IMMEDIATELY!

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4168 8438 4119 8420 4118 8385 4171 8390

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:14 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 14, 3:14 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EST WED JUN 14 2000

TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE
APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF.
PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA
BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN
SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION
THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD
MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT
UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS
FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO
WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND
UPPER TROF. WILL GO DRY ON MONDAY FOR NOW.

.IWX...NONE

RES

In the hours before

Local storm report, Jun 14, 6:58 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0457 PM    TWELVE MILE               IN   WIND DAMAGE
06/14/00   CASS                           BARN ROOF OFF NEAR 12
                                          MILE AND SEVERAL TREES
                                          DOWN THROUGHOU5T THE
                                          COUNTY. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N
Local storm report, Jun 14, 7:00 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    JALAPA, MIER              IN   WIND DAMAGE
06/14/00   GRANT                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

N
Local storm report, Jun 14, 7:07 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0559 PM    FT WAYNE                  IN   WIND DAMAGE
06/14/00   ALLEN                          SEVERAL TREES DOWN.
                                          REPORTED BY  FORMER NWS
                                          EMPLOYEE.

A0600 PM    AVILLA                    IN   .75 INCH HAIL
06/14/00   NOBLE                          REPORTED BY STORM
                                          SPOTTER.

N
Local storm report, Jun 14, 7:16 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...A.

0609 PM    FT WAYNE BAER ARPT        IN   59 MPH TSTM GUST
06/14/00   ALLEN                          REPORTED BY ASOS.

N
Local storm report, Jun 14, 7:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    2 N NORTH MANCHESTER      IN   WIND DAMAGE
06/14/00   WABASH                         BARN DESTOYED AND
                                          WINDOWS BLOWN OUT OF A
                                          BRICK HOUSE.REPORTED BY
                                          STORM SPOTTER.

0600 PM    HUNTERTOWN                IN   WIND DAMAGE
06/14/00   ALLEN                          TREES DOWN. REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0619 PM    3 S GARRETT               IN   TORNADO
06/14/00   DEKALB                         TOUCHDOWN REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0620 PM    1 SW GARRETT              IN   1 INCH HAIL
06/14/00   DEKALB                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    1 S GARRETT               IN   WIND DAMAGE
06/14/00   DEKALB                         SEVERAL TREES DOWNl.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

N
Local storm report, Jun 14, 7:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    1 S GOBLESVILLE           IN   WIND DAMAGE
06/14/00   HUNTINGTON                     SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0613 PM    BRONSON                   MI   WIND DAMAGE
06/14/00   BRANCH                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIQAL.

N

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:01 PM EDTSevere Thunderstorm WarningIWXFulton49 min
Jun 14, 3:26 PM EDTSevere Thunderstorm WarningIWXWilliams54 min
Jun 14, 3:27 PM EDTSevere Thunderstorm WarningIWXVan Wert53 min
Jun 14, 4:42 PM EDTFlash Flood WarningIWXDefiance, Paulding, Putnam, Van Wert3 hr
Jun 14, 7:31 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding39 min
Jun 14, 7:38 PM EDTTornado WarningIWXWilliams32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.